Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Symmetries of SU(2) invariant Yang-Mills theories

  • 32 Accesses

  • 10 Citations

Abstract

It is shown that both the field equations and the self-duality equations of SU(2) invariant Yang-Mills theories do not allow any other Lie symmetries than those they have by construction, i.e., the 15 generators of the conformal group and the 3 generators of the gauge group. This is true in Euclidean as well in Minkowskian space-time.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Goddard, P. and Olive, D.I., Rep. Prog. Phys. 41, 91 (1978).

  2. 2.

    O'Raifeartaigh, L., Rep. Prog. Phys. 42, 159 (1979).

  3. 3.

    Prasad, M.K., Physica 1D 167 (1980).

  4. 4.

    Ovsjannikov, L.V., Group Properties of Differential Equations, Siberian Branch of the U.S.S.R. Academy of Sciences, Novosibirsk, 1962; translated by G.W. Bluman.

  5. 5.

    Anderson, R.L. and Ibragimov, N.H., Lie-Bäcklund Transformations in Applications, SIAM, Philadelphia, 1979.

  6. 6.

    Wulfman, C.E. and Wybourne, B.G., J. Phys. A9, 507 (1976).

  7. 7.

    Schwarz, F., Kaiserslautern preprint, to appear in Computer Physics Communications.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Schwarz, F. Symmetries of SU(2) invariant Yang-Mills theories. Letters in Mathematical Physics 6, 355–359 (1982). https://doi.org/10.1007/BF00419315

Download citation

Keywords

  • Statistical Physic
  • Gauge Group
  • Group Theory
  • Field Equation
  • Conformal Group